Twitching on My Left Cheek; Is Botox the Solution?
- Asked by Vasanthi
- 1 year ago
Have a Twiching Every 1 Minute on my Left Cheecks Which I Am Unable to Feel. Will Botox Provide a Remedy. If Yes, How
Botox and muscle twitches
you should get a good neurological evaluation to determine the cause of your facial twitching before just masking the problem by treating the symptoms. Botox can relax the muscle that twitches or has a spasm. It does this by preventing the nerve from signaling the muscle to contract. An unwanted side effect of treating the cheek can be difficulty eating normally, speaking or smiling. Please see an expert in this treatment.
Botox for Facial Muscle Spasms
Botox was actually developed as a treatment for stopping various types of muscle spasms. It works by inhibiting acetylcholine, a nerve cell secretion that signals the muscles to contract. So, yes, with an injection of Botox to the affected muscle, the twitching will temporarily subside. However, chronic muscle spasms can be a sign of a more serious medical issue. Make sure you consult your doctor about the problem and get a referral to see a specialist.
Web reference: http://www.finetouchdermatology.com/los-angeles-botox/
Facial twitch and Botox
What you are describing could be hemifacial spasm, usually caused by compression of the facial nerve near the brainstem. Botox can temporarily alleviate the problem when it is targeted to the active muscle in the spasm. It acts to block the nerve's communication with the muscle, stopping the twitch. This will last about 3 months. When twitching becomes severe, it is occasionally treated with decompression of the nerve. Find a qualified neurologist or oculoplastic surgeon to assess the twitch before having any Botox.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.